advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Madrid, Spain:

I am 39 years old. I have just changed my insulin regimen to Lantus with Humalog before meals and am generally pleased with the change. However, I have one problem. I take the Lantus before going to bed (at midnight) and, since the first night, have found that I wake up approximately two hours later feeling very awake. I go back to sleep but often wake up again a few hours later and tend to feel "jump," as if I had two or three cups of coffee. Is this common? Could I solve the problem by changing the Lantus injection to the mornings? If so, would it be possible to just change, or would I need to do something to cover the changeover night when I don't take the Lantus until the morning?

Answer:

I will often recommend to my patients that they take their Lantus in the morning if they fall asleep at night and omit their dose. I would recommend you speak to your physician about the best way to make the conversion. However, I have recommended just starting the next day's injections in the morning without difficulty.

JTL

DTQ-20050127024318
Original posting 3 Feb 2005
Posted to Blood Tests and Insulin Injections and Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:00
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.